MAUDE Adverse Event Report: BIOPSYBELL SRL DISKOM; DISC DECOMPRESSION NEEDLE

BIOPSYBELL SRL DISKOM; DISC DECOMPRESSION NEEDLE
Model Number DISKOM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 03/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 04mar2024 our us distributor solution medical in the person of mr.(b)(6) notified our customer care about the signalation.On 06mar2024 after first request for detail by quality we received the following information: a brief description released by surgical centre: cervical percutaneous discectomy.¾ inch of the wire broke off in patient.Patient then transported to hospital to have piece removed.Physician ran the diskom device for 5 minutes instead of 2 minutes in a back-and-forth motion patient name - initials: (b)(6) - age of patient / birth date: (b)(6) 1988 - male - 190lbs.And further information below: 1.Cervical percutaneous discectomy performed in c5-c6.2.About ¾ inch of the probe wire brake.The moment it happened is unknown, the physician said she realized it when she noticed the piece of wire in the patient on the x ray image.3.Picture available.The patient was transported to hospital.Had surgery to remove the wire.The physician on monday 04mar2024 said the patient was at home doing fine.4.The surgery center accidently threw out the sticker with the serial #.All that is known is the lot # ( 2401114).5.There have been no other issues associated with this lot #.The physician even did a cervical percutaneous that same day with the same lot #.6.The or staff commented that the physician had the device on for 5 minutes instead of the instructed 2 and was moving it in a back and forth motion.7.The device is available to send back to biopsybell.On 07mar2024 biopsybell received by e-mail further information upon request: 8.Physician said the patient was in good health prior to intervention and indication was cervical disc bulge aligned with our ifu 9.Physician said it was anterolateral approach, 10.Physician confirmed the probe was working correctly inside the cannula and discectomy was finished.On 12mar2024 biopsybell received by e-mail further information upon request: 11.Physician confirmed that she definitely used the probe down the cannula as she finished the surgical procedure 12.It was after finishing the procedure that physician said realized the broken piece as the physician saw it on the xray image.13.The surgery staff then opened up another diskom kit to verify it was the diskom wire that broke as they compared the lengths of wires of the device that had been used and a new device and saw the wire was about ¾ inch shorter.14.In speaking to her she said she doesn't remember much as she was focused on resolving the issue for the patient.On 14mar2024 biopsybell received by e-mail further information upon request: 15.Dr.(b)(6) noticed the piece of wire in the patient on the x ray image: is it possible to have the x ray image? surgery center said they are unable to give to me due to privacy regulations 16.Patient was transported to hospital.Had surgery to remove the wire: - which hospital? according to surgery center, patient was transported to jersey shore medical center (1945 rt 33, neptune, nj 07753).Due to patient privacy regulations, hospital cannot give me the info below which physician? how long was he hospitalised for? - was local or general anaesthesia performed? how long did the operation last? - how was the surgery performed? what consequences did the surgery have on the patient? (rest, stitches, medication, fever, drugs taken, etc.) - to date the patient is completely well? reports no consequences? 17.She had the device on for 5 minutes instead of the instructed 2 and was moving it in a back-and-forth motion: -approximately how much tissue was collected in cc? -was the sample only collected at the end of the 5 minutes or was the stylet reinserted several times after being cleaned of the collected sample? -was the tissue only collected along the stem of the stylet or was it also visible in the transparent collection chamber? dr (b)(6) said she does not recall.She said she was just focused on getting the piece of out of the patient 19.Discectomy was finished: - the discectomy was successfully finished with the same device? yes dr (b)(6) said the discectomy was successfully finished with the same device in this complaint of 02mar2024, before starting the surgery, did the doctor try to switch on the device? if yes, did she try to switch on only the probe or did she first insert it inside the introducer cannula (having removed the internal stylet)? dr (b)(6) said she does not recall.20.Which other devices dr.(b)(6) was used to use in past? (i.E.Stryker dekompressor or others[?]) according to dr (b)(6) she has been trained on and used the stryker dekompressor and the mini disc fx system from elliquence.19.Comment on the photo of the needle: had the needle been cleaned or decontaminated before taking the photo? and if so, how? with what method? surgery center said it was clean (wiped) and not decontaminate.
 
Additional Manufacturer Narrative
Final customer: (b)(6) center (nj) - us distributor: solution medical product: dkr1908cdfl10 batch: 2401114 expiry date 16/01/2027 complaint number internally assigned: 03/24.Name of the physician: dr.(b)(6) estimated number of procedures carried out with bioppsybell products during her career: 20.Device name: diskom - intended use: the diskom is intended for use in aspiration of disc material during percutaneous discectomies in the lumbar, thoracic and cervical regions of the spine.After receiving the complaint, biopsybell is proceeding in collecting all necessary information about patient's health and furthermore proceeding to conduct product traceability research to understand the constitution of the original batch and its various destinations.Correction: request for returning the complained product for investigation to our distributor (defective piece foreseen arrival around 25mar2024) corrective action: following the receipt of the complaint, the internal process was activated, involving the assessment of the case, so the execution of: 1.Product traceability research 2.Traceability investigations on the components of the complained batch 3.Assessments of routine inspections carried out on the reported batch and assembly 4.Investigations and assessments on defective device 5.Evaluation of actions taken 1.Product traceability research traceability investigations were conducted on the complained lot: we produced (b)(4) pieces of part number dkr1908cdfl10 lot 2401114: 149 pieces sold to solution medical (us) 1 piece sold to s.I.D.D.(it).2.Traceability investigations on the components of the reported batch.The complaint said that the stylet with the screw broke inside the patient, so we specifically traced the component stylet with screw used in the complained lot: code dkstl1908 batch bs.22.10.000006.This component code dkstl1908 batch bs.22.10.000006 was used on many batches of finished product diskom.Total number of manufactured pieces: (b)(4) shipped to different customers in (b)(4).Only 1 piece of batch 2401114 complained: corresponding to this specific adverse event internal assigned number by the manufacturer complaint 03/24.Thanks to the data above, we can confirm the following, that for the stylet component with screw used in the production of various batches of diskom finished products listed above, no reports and/or complaints have been received except for the one mentioned above from customer manalapan surgery center of the distributor solution medical.Therefore, the stylet with screw can be excluded as cause of the failure.3.Assessments of routine inspections carried out on the reported batch and assembly.Investigations were also carried out on the control and assembly forms of the batch subject to the complaint.Those controls performed on the product are as follows according to procedures belonging to the internal quality management system: inspections on the raw materials used and correspondence with the data defined in the specifications; sampling inspections on the semi-finished product checked by the quality control; inspections of the assembled finished product by the operator; inspection of assembled finished product by quality control; inspections of the packaging and sterilization process prior to release.It should be emphasized that all inspections of the components and the finished product referred to in this complaint complied with the technical parameters and specifications of the device.Investigations were also conducted on the person who assembled the device, whose name was identified on the corresponding 'device history record' form of the device.It is confirmed that this person is qualified and trained to manufacture this device.4.Investigations and assesment on defective device : on going.5.Evaluation of actions taken: will be written after the follow up.
 
Additional Manufacturer Narrative
See annexes: annex 1 a.1 report 24-02412-01, annex 2 a.2 tp 2182024, annex 3 a.3 tr 2182024, annex 4 a.4 tr 2192024 annex 4 contains 1.Product traceability research - 2.Traceability investigations on the components of the complained batch - 3.Assessments of routine inspections carried out on the reported batch and assembly - 4.Investigations and assessments on defective device - 5.Evaluation of actions taken.
 
Event or Problem Description
On 04mar2024 our us distributor solution medical in the person of (b)(6) notified our customer care about the signalation.On 06mar2024 after first request for detail by quality we received the following information: a brief description released by surgical centre: cervical percutaneous discectomy.¾ inch of the wire broke off in patient.Patient then transported to hospital to have piece removed.Physician ran the diskom device for 5 minutes instead of 2 minutes in a back-and-forth motion patient name - initials: (b)(6) - age of patient / birth date: (b)(6) 1988 - male - 190lbs and further information below: 1.Cervical percutaneous discectomy performed in c5-c6 2.About ¾ inch of the probe wire brake.The moment it happened is unknown, the physician said she realized it when she noticed the piece of wire in the patient on the x ray image 3.Picture available.The patient was transported to hospital.Had surgery to remove the wire.The physician on monday (b)(6) 2024 said the patient was at home doing fine.4.The surgery center accidently threw out the sticker with the serial #.All that is known is the lot # ( 2401114).5.There have been no other issues associated with this lot #.The physician even did a cervical percutaneous that same day with the same lot #.6.The or staff commented that the physician had the device on for 5 minutes instead of the instructed 2 and was moving it in a back and forth motion.7.The device is available to send back to biopsybell.On 07mar2024 biopsybell received by e-mail further information upon request: 8.Physician said the patient was in good health prior to intervention and indication was cervical disc bulge aligned with our ifu 9.Physician said it was anterolateral approach, 10.Physician confirmed the probe was working correctly inside the cannula and discectomy was finished.On 12mar2024 biopsybell received by e-mail further information upon request: 11.Physician confirmed that she definitely used the probe down the cannula as she finished the surgical procedure 12.It was after finishing the procedure that physician said realized the broken piece as the physician saw it on the xray image.13.The surgery staff then opened up another diskom kit to verify it was the diskom wire that broke as they compared the lengths of wires of the device that had been used and a new device and saw the wire was about ¾ inch shorter.14.In speaking to her she said she doesn't remember much as she was focused on resolving the issue for the patient.On 14mar2024 biopsybell received by e-mail further information upon request: 15.Dr.(b)(6) noticed the piece of wire in the patient on the x ray image: is it possible to have the x ray image? surgery center said they are unable to give to me due to privacy regulations 16.Patient was transported to hospital.Had surgery to remove the wire: - which hospital? according to surgery center, patient was transported to (b)(6) medical center (b)(6).Due to patient privacy regulations, hospital cannot give me the info below - which physician? - how long was he hospitalised for? - was local or general anaesthesia performed? - how long did the operation last? - how was the surgery performed? - what consequences did the surgery have on the patient? (rest, stitches, medication, fever, drugs taken, etc.) - to date the patient is completely well? reports no consequences? 17.She had the device on for 5 minutes instead of the instructed 2 and was moving it in a back-and-forth motion: -approximately how much tissue was collected in cc? -was the sample only collected at the end of the 5 minutes or was the stylet reinserted several times after being cleaned of the collected sample? -was the tissue only collected along the stem of the stylet or was it also visible in the transparent collection chamber? dr (b)(6) said she does not recall.She said she was just focused on getting the piece of out of the patient 18.Discectomy was finished: - the discectomy was successfully finished with the same device? yes dr xie said the discectomy was successfully finished with the same device - in this complaint of (b)(6) 2024, before starting the surgery, did the doctor try to switch on the device? if yes, did she try to switch on only the probe or did she first insert it inside the introducer cannula (having removed the internal stylet)? dr (b)(6) said she does not recall.18.Which other devices dr.(b)(6) was used to use in past? (i.E.Stryker dekompressor or others[?]) according to dr (b)(6) she has been trained on and used the stryker dekompressor and the mini disc fx system from elliquence 19.Comment on the photo of the needle: had the needle been cleaned or decontaminated before taking the photo? and if so, how? with what method? surgery center said it was clean (wiped) and not decontaminated customer information: (b)(6) center.(b)(6).Name of the physician: dr.(b)(6).Estimated number of procedures carried out with bioppsybell products during her career: 20.

Brand Name
DISKOM
Common Device Name
DISC DECOMPRESSION NEEDLE
Manufacturer (Section D)
BIOPSYBELL SRL
via a. manuzio 24
mirandola, modena 41037
IT  41037
Manufacturer (Section G)
BIOPSYBELL SRL
via a manuzio 24
mirandola, modena 41037
IT   41037
Manufacturer Contact
federica vicenzi
via a manuzio 24
mirandola, modena 41037
IT   41037
MDR Report Key19032655
Report Number3003272754-2024-01234
Device Sequence Number17890498
Product Code HRX
UDI-Device Identifier08033860019747
UDI-Public08033860019747
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDISKOM
Device Catalogue NumberDKR1908CDFL10
Device Lot Number2401114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age36 YR
Patient SexMale
Patient Weight190 KG